MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X80; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X80; STENT, ILIAC
Model Number C08080SL
Medical Device Problem Codes Material Frayed (1262); Physical Resistance (2578); Difficult to Advance (2920); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After a guidewire crossed the lesion the smart control stent was delivered but resistance was felt.The stent was removed and it was confirmed that the distal tip part and the tip shaft part got frayed.There was no reported patient injury.There was no calcification confirmed.The patient¿s information is unknown.The target lesion was iliac artery.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.The product was stored and handled according to the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.The product was inspected and prepped according to the ifu and the device prepped normally.The user held the handle of the smart control sds flat and straight outside the patient.The stent was replaced with another one of a different lot number.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17382568 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses resistance/friction-outer sheath - in patient¿ and ¿catheter tip frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although generally unknown, or procedural and handling factors may have contributed to the reported event.According to the instructions for use ¿care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the device history record (dhr) review nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that after a guidewire crossed the lesion the smart control stent was delivered but resistance was felt.The stent was removed and it was confirmed that the distal tip part and the tip shaft part got frayed.There was no reported patient injury.There was no calcification confirmed.The patient¿s information was unknown.The target lesion was iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was stored and handled according to the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.The product was inspected and prepped according to the ifu and the device prepped normally.The user held the handle of the smart control sds flat and straight outside the patient.The stent was replaced with another one of a different lot number.The product was clinically used and it will not be returned for analysis.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 8X80
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6390847
Report Number9616099-2017-00953
Device Sequence Number16222526
Product Code NIO
UDI-Device Identifier20705032024195
UDI-Public20705032024195
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberC08080SL
Device Catalogue NumberC08080SL
Device Lot Number17382568
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1